Dopamine Agonists: A warning

January 4, 2021

Do you have a friend or loved one with Parkinsons?

Do you know why there is a tulip on this post ? (answer at end )

Has anything been brought to your attention about your friend or loved ones’ situation that is a little left of centre?

  • Repetitive behaviour
  • Unexplained risk-taking
  • Seamingly and increasing delusional and paranoid thoughts and comments

If you know someone who presents with one or more of the above, you NEED to read ALL of this post (before clicking on any link or picture)!I

Having Parkinson’s is one thing, some of the medications and their side effects is another!

Some of these medications, namely Dopamine Agonists, can and do ruin lives and families around the world. Family fortunes, formal and informal social structures can all be lost unnecessarily.It may be the medication, and there are alternatives!If you observe

:Mental illness causing severe suspiciousness (PARANOIA),

Compulsive and repetitive behaviourDelusionsGambling (this can take many forms, and not the obvious pokie machines, gambling can take the form of risk in business)

  • Adverse Risk-taking, and irrational decision making
  • Compulsive behaviour such as gambling, hypersexuality, shopping, eating, medication use and repetitive purposeless activities

Source:https://apps.medicines.org.au/product.cfm?type=cmi…

If your friend is in a position of risk, such as:

  • Your friend is in charge of all decision making
  • Your friend has control over their assets (or others) as the sole caretaker.
  • Your friend does not need to answer to anybody in relation to the above risk factors.
  • Your friend’s circle of influence is reducing in size and effect.

If they are taking a Dopamine Agonist to treat Parkinsons, such as:

  • Apomine® (apomorphine)
  • Movapo® (apomorphine)
  • Neupro® (rotigotine)
  • Sifrol® (pramipexole)

Then your friend may need help, and they probably won’t admit to it.

Please enquire and empathise. And ensure to your own satisfaction, that all has been done to follow up on this line of enquiry.

How do I know all this?

I also have Parkinson’s I also have been adversely affected.I was prescribed Sifrol for 4 years, the effects of which ruined my life as I knew it, losing about 1.5m in the process.

I have since recovered from this, and have new foundations, but I am making it my mission to get this message out there to assist others, one person in particular.

I am active in the Parkinsons Community, and now play a role in the online community.

I am about to launch a website to capture these horror stories worldwide and have them available as a resource in one place.

Am I qualified medically?

No, but I have a lived experience and have researched extensively. I can testify to my story. I have others that can also testify to their own.And I care, I truly care! My own neurologist has told me, people with Parkinsons are more likely to develop a psychosis taking Dopamine Agonists.

So what do you do?

1. Don’t blame your friend, it is the drugs, your friend needs help and guidance, not a lecture.

2. You can reach out to me, or contact the Parkinsons organisation of your state for further advice.

3. Join an online community group and ask questions.

https://www.facebook.com/groups/ANZPSC/

Simply talking to your friend will probably not be enough, you need to make sure their neurologist is aware of the symptoms.

Please act on or share this message: ignoring it is not an option!

But please, don’t take my word for it, here are some articles on the subject:

https://www.parkinsonsvic.org.au/…/impulsive-and…/https://parkinsonsnewstoday.com/dopamine-agonists/….https://wellcomecollection.org/articles/XeD-SREAAFdNtckt…

Good people acting Strangely

https://www.abc.net.au/…/ex-ceo-sean-peter…/12526834

Psychosis in Parkinsons (more general)https://www.youtube.com/watch?v=9KaIrLB1WvA

People affected, it is documented, may be embarrassed by the outcomes of their “artificial” behaviour, and will do whatever they can to hide and justify their behaviour! The term for this type of behaviour is officially called “Masking”

https://en.wikipedia.org/wiki/Masking_(personality)

Most often associated with autism, but not exclusively.

But it is not ‘the person’ that is causing this, it is most likely the drugs…..Please act on this if you know someone in this position:

  • 1. Acknowledge: Your hunch may be right
  • 2. Empathasise: Understand, the feelings and actions are not controllable.
  • 3. Evaluate: Your plan in helping, and the risks of not doing so.
  • 4. Communicate: With your friend and whoever is in your friends’ circle of influence.
  • 5. Monitor: It doesn’t go away with a simple chat, continue to measure impacts and reactions

Oh: Why the tulip ?

The red tulip doesn’t symbolize love (unlike the red rose) but is a symbol adopted by the Parkinson’s community worldwide to bring awareness to Parkinson’s disease (PD).

Even though the red tulip hadn’t been associated with Parkinson’s awareness since the early 1980’s, it wasn’t until April 11, 2005 that the red tulip, with a fringe of white, was set in motion as the official symbol of PD at the 9th World Parkinson’s disease Day Conference in Luxembourg.

The tulip is described in detail as the “exterior being a glowing cardinal red, small feathered white edge, the outer base whitish; the inside, a currant-red to turkey-red, broad feathered white edge, anthers pale yellow”.The new, red tulip was developed by a Dutch horticulturist and Parkinson’s disease patient by the name of J.W.S. Van der Wereld.

The tulip was named after Dr. James Parkinson, the doctor who discovered Parkinson’s disease, who originally named the disease the ‘shaking palsy’. Not only did the tulip receive the Award of Merit that year (1981) from the Royal Horticultural Society in England, but it also was presented with the Trial Garden Award from the Royal General Bulb Growers of Holland.

There are several different variations of the PD tulip symbol.The PDF (Parkinson’d Disease Foundation) specifically uses a yellow tulip to denote optimism and hope. The three petals are used to promote the ‘symbol’ of their three-pointed mission: “Hope through research, education and advocacy”.The tulip has been adopted as a symbol by many Parkinson’s organizations around the world and over the years. Similarly, the EPDA (European Parkinson’s Disease Association) chose the tulip as the symbol for its logo in 1996.A more modern red tulip with rounded leaves, recognized by many in the United States as the more recent representation of Parkinson’s disease, was designed by early-onset Parkinson’s patient Karen Painter

Source: http://parkinsonsjourney.com/a-red-tulip-for-parkinsons…/#Parkinsons#DopamineAgonists

Categories

0 Comments

Submit a Comment

Parkinsons, Odd behaviour and Medications

Parkinsons, Odd behaviour and Medications

Do you have a friend or loved one with Parkinsons ? You reckon that would be bad enough ? Is their behaviour a bit (or a lot or even dangerously) out of character? It may be the drugs they are taking and not their real self or the disease!Please read ALL of this post...

Introduction and Excuse me!

Introduction and Excuse me!

Pardon me, while I get this social media enterprise working. It has taken me 12 months to get this far with this editorial labyrinth. My former pre Parkinson’s self would have had this whipped up in a week or two, reality changes ability, however I won’t let it kill...

They Call me Shuffles

They Call me Shuffles

    A diagnosis with Parkinson's changes a lot of things: Motor function, non-motor functions, but maybe even more powerful is the changes in social interactions. I personally don't mind being called "Shuffles" now, I did at first (8 or so years ago I think), I...

Share This